On some dissipative fully discrete nonlinear Galerkin schemes for the Kuramoto-Sivashinsky equation

C. Foias, M. S. Jolly, Yannis Kevrekidis, E. S. Titi

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

We show that two fully discrete nonlinear Galerkin schemes based on explicit approximate inertial manifolds preserve the dissipativity of the Kuramoto-Sivashinsky equation (KSE). The radius of the absorbing ball is shown to be uniform in both the time step and number of modes, so that the result holds in the PDE limit. While the schemes are specifically designed to deal with the difficulty of the linear instability in the KSE, simpler schemes can be derived following this approach for other dissipative nonlinear evolutionary equations, such as the 2D Navier-Stokes equations.

Original languageEnglish (US)
Pages (from-to)87-96
Number of pages10
JournalPhysics Letters A
Volume186
Issue number1-2
DOIs
StatePublished - Mar 7 1994

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'On some dissipative fully discrete nonlinear Galerkin schemes for the Kuramoto-Sivashinsky equation'. Together they form a unique fingerprint.

  • Cite this